Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Sacramento, CA

June 21, 2018

NWS Sacramento, CA issued this red flag warning at Jun 21, 2018, 12:18 PM PDT. It took effect at Jun 23, 2018, 12:00 AM PDT. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2018, 12:18 PM PDT (19:18 UTC)
In effect from
Jun 23, 2018, 12:00 AM PDT
Expired
Jun 24, 2018, 8:00 PM PDT
In force
44 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

242 
WWUS86 KSTO 211918
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1218 PM PDT Thu Jun 21 2018

...Gusty winds and hot and dry weather late this week...

.Dry and gusty northerly winds are expected over portions of the 
northern Central Valley and surrounding foothills this weekend.

The strongest winds are forecast to be on the west side of the
Sacramento Valley, west of Interstate 5, and into Solano County.
This band of strong winds will also affect the foothills of the
Coastal Range, including Lake County. Locally dry gusty winds are
also possible over the Northeast Foothills of the Sacramento 
Valley as gusty downslope winds develop Saturday night.

The combination of gusty winds and hot and dry weather conditions
will result in critical fire weather conditions.

CAZ213-215>220-263-264-266-267-279-221200-
/O.UPG.KSTO.FW.A.0001.180623T1800Z-180624T1500Z/
/O.NEW.KSTO.FW.W.0001.180623T0700Z-180625T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF-
1218 PM PDT Thu Jun 21 2018

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 PM
PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 
279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from midnight Friday night to 8 PM
PDT Sunday. The Fire Weather Watch is no longer in effect. 

* WIND...North winds 15 to 20 mph with gusts around 30 mph.

* HUMIDITY...Afternoon minimum humidities as low as 6-12 percent 
  and areas of very poor overnight recovery. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
932 
WWUS86 KSTO 221000
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PDT Fri Jun 22 2018

...Gusty wind and low humidity tonight through Sunday...

.Well above normal temperatures combined with gusty northerly wind
and low humidity will lead to critical fire weather conditions
this weekend. Strongest wind expected in the Sacramento Valley, 
west of Interstate 5, extending into the Coastal Range. Locally 
gusty wind is also possible through the Northeast Foothills of the
Sacramento Valley and Motherlode. Daytime humidities will be in 
the single digits and teens with widespread moderate to poor 
overnight humidity recovery.

Cooler temperatures with higher humidity and lighter wind expected
early next week.

CAZ213-215>220-263-264-266-267-279-222300-
/O.CON.KSTO.FW.W.0001.180623T0700Z-180625T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF-
300 AM PDT Fri Jun 22 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 PM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 
279...

* WIND...Northerly wind 10 to 25 mph with gusts up to 35 mph, 
  strongest on the west side of the Sacramento Valley extending 
  into the Coastal Range.

* HUMIDITY...Daytime minimum humidity as low as 6-12 percent with
  areas of maximum humidity recovery of only 30-45 percent RH.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
360 
WWUS86 KSTO 222129
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
229 PM PDT Fri Jun 22 2018

...Gusty wind and low humidity tonight through Sunday...

.Well above normal temperatures combined with gusty northerly
wind and low humidity will lead to critical fire weather
conditions this weekend. The strongest winds are expected in the 
Sacramento Valley, west of Interstate 5, extending into the 
Coastal Range. Locally gusty wind is also expected through the 
Northeast Foothills of the Sacramento Valley and Motherlode. 
Daytime humidities will be in the single digits and teens with 
widespread moderate to poor overnight humidity recovery.

Cooler temperatures with higher humidity and lighter wind
expected early next week.

CAZ213-215>220-263-264-266-267-279-231200-
/O.CON.KSTO.FW.W.0001.180623T0700Z-180625T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF-
229 PM PDT Fri Jun 22 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 PM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 213, 215, 216, 217, 218, 219, 220, 263, 264, 266, 267, AND 
279...

* WIND...Northerly wind 10 to 25 mph with gusts up to 35 mph, 
  strongest on the west side of the Sacramento Valley extending 
  into the Coastal Range. 

* HUMIDITY...Daytime minimum humidity as low as 6-12 percent with
  areas of maximum humidity recovery of only 20-35 percent RH. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
686 
WWUS86 KSTO 231010
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
310 AM PDT Sat Jun 23 2018

...Gusty wind and low humidity today through Sunday...

.Well above normal temperatures combined with gusty northerly
wind and low humidity will result in critical fire weather 
conditions this weekend. The strongest winds are expected in the 
Sacramento Valley, west of Interstate 5, extending into the 
Coastal Range. Locally gusty wind is also expected through the 
Northeast Foothills of the Sacramento Valley and Motherlode. 
Daytime humidities will be in the single digits and teens with 
widespread moderate to poor overnight humidity recovery.

Cooler temperatures with higher humidity and lighter wind
expected early next week.

CAZ213-215>220-263-264-266-267-279-232300-
/O.CON.KSTO.FW.W.0001.000000T0000Z-180625T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF-
310 AM PDT Sat Jun 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216,
217, 218, 219, 220, 263, 264, 266, 267, AND 279...

* WIND...Northerly wind 10 to 25 mph with gusts up to 35 mph, 
  strongest on the west side of the Sacramento Valley extending 
  into the Coastal Range. 

* HUMIDITY...Daytime minimum humidity as low as 6-12 percent with
  areas of maximum humidity recovery of only 20-35 percent.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
646 
WWUS86 KSTO 232147
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
247 PM PDT Sat Jun 23 2018

...Gusty wind and low humidity through Sunday...

.Well above normal temperatures combined with gusty northerly
wind and low humidity will result in critical fire weather
conditions this weekend. The strongest winds are expected in the
Sacramento Valley, west of Interstate 5, extending into the
Coastal Range. Locally gusty wind is also expected through the
Northeast Foothills of the Sacramento Valley and Motherlode.
Daytime humidities will be in the single digits and teens with
widespread moderate to poor overnight humidity recovery.

Cooler temperatures with higher humidity and lighter wind
expected early next week.

CAZ213-215>220-263-264-266-267-279-241200-
/O.CON.KSTO.FW.W.0001.000000T0000Z-180625T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF-
247 PM PDT Sat Jun 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216,
217, 218, 219, 220, 263, 264, 266, 267, AND 279...

* WIND...Northerly wind 15 to 25 mph with gusts up to 35 mph, 
  strongest on the west side of the Sacramento Valley extending 
  into the Coastal Range. 

* HUMIDITY...Daytime minimum humidity as low as 6-12 percent 
  withareas of maximum humidity recovery of only 20-35 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
907 
WWUS86 KSTO 241030
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Sun Jun 24 2018

...Gusty wind and low humidity today...

.Hot temperatures again today combined with locally gusty wind and 
low humidity will continue areas of increased fire potential. 
Strongest winds forecast in the Sacramento Valley, west of 
Interstate 5, extending into the Coastal Range. Locally gusty wind
is also possible through the Northeast Foothills of the 
Sacramento Valley and Motherlode. Areas of moderate to poor 
humidity recoveries occur again this morning with minimum 
humidities this afternoon in the single digits and teens.

Cooler temperatures with higher humidity expected Monday.

CAZ213-215>220-263-264-266-267-279-250300-
/O.CON.KSTO.FW.W.0001.000000T0000Z-180625T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF-
330 AM PDT Sun Jun 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 217, 218, 219, 220, 263, 264, 266, 267, AND 279...

* WIND...Northerly wind 10 to 15 mph with gusts up to 25 mph,
  strongest this morning on the west side of the Sacramento 
  Valley extending into the Coastal Range. 

* HUMIDITY...Daytime minimum humidity as low as 4-12 percent with
  areas of maximum humidity recovery of only 20-40 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:34 AM PDT, 8 hours 44 minutes earlier.

Area forecast discussion, Jun 21, 3:34 AM PDT, 8 hours 44 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
334 AM PDT Thu Jun 21 2018

.SYNOPSIS...
Hot and dry weather this week, peaking this weekend.

&&

.DISCUSSION...
Clear skies across interior NorCal early this morning. Onshore
flow continues into the Central Valley and the marine layer remain
around 1K feet deep with satellite imagery showing stratus along
the coast extending locally inland in the Bay Area. Current
temperatures are running several degrees cooler compared to 24
hours ago thru much of the valley while readings elsewhere are
slightly milder.

Effects from yesterday's short-wave will linger this morning, but
anti-cyclonic flow aloft will return this afternoon leading to
slightly warmer temperatures compared to Wednesday as onshore
flow is expected to slacken a bit.

Widespread triple digit heat is expected on Friday as surface flow
becomes northerly and the Delta Breeze diminishes. Temperatures
will be as hot or perhaps slightly hotter on Saturday. Given the
potential for heat-related illnesses with this sharp but
relatively brief heat stretch, an Excessive Heat Watch has been
issued across the Sacramento and northern SJ Valleys, along with
adjacent foothills.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
Upper trof moving through the Pac NW on Mon will bring some
cooling to Norcal as Sun's ridge axis is pushed inland by the
trof. Lowering 5H heights and synoptic cooling should lower max
temps some 5-10 degrees most locations. Slight differences in the
modeling beyond Mon into the middle of the week results in some
uncertainty as to the amount of cooling (or lack of cooling) over
Norcal as the Mod Trend Tool shows a rather stable forecast 5H
pattern over Norcal until Wed when there is just a slight
variation. Although there should be an increase in onshore
gradients by midweek which should provide some cooling to the
Delta influenced areas, the warmth should continue elsewhere. Have
adjusted most of the temps upward during the EFP wrt to the MEX
guidance. However, more significant height falls on Thu should
offer a little more cooling to our CWA. The closed low descending
into Norcal next Sat (30th) per the ECMWF looks overdone, but can
certainly buy off on a more progressive trof per the GFS given the
time of year. JHM

&&

.AVIATION...
VFR mostly SKC conditions through tonite with winds generally
under 10 knots except through the Carquinez Strait/Delta, where
gusts to 25 kt are possible through 15z Thu and again after 03z Fri.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Sunday morning
for Carquinez Strait and Delta-Central Sacramento Valley in
Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below
1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity
NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern
Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-
Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley
to Southern Tehama County Line Below 1000 Ft-Northern San
Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000
ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes
portions of Shasta-Trinity and Butte Units-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-Southern
Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-
Tuolumne Unit-Southern Sacramento Valley in Yolo-Sacramento Far
Western Placer, southern Sutter and Solano County Below 1000 Ft.

Excessive Heat Watch from Friday afternoon through Sunday
evening for Carquinez Strait and Delta-Central Sacramento Valley-
Clear Lake/Southern Lake County-Motherlode-Mountains
Southwestern Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:18 PM PDTHeat AdvisorySTO3 days

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.